Minimum cost homomorphisms to locally semicomplete digraphs and quasi-transitive digraphs

A. Gupta, G. Gutin, M. Karimi, E. J. Kim, A. Rafiey

Research output: Contribution to journalArticle

Abstract

For digraphs G and H, a homomorphism of G to H is a mapping f : V(G)→V(H) such that uv ε A(G) implies f(u)f(v) ε A(H). If, moreover, each vertex u ε V(G) is associated with costs Ci(u), i ε V(H), then the cost of a homomorphism / is ∑uεv(G) cf(u)(u). For each fixed digraph H, the minimum cost homomorphism problem for H, denoted MinHOM(H), can be formulated as follows: Given an input digraph G, together with costs Ci(u), u ε V(G), i ε V(H), decide whether there exists a homomorphism of G to H and, if one exists, to find one of minimum cost. Minimum cost homomorphism problems encompass (or are related to) many well-studied optimization problems such as the minimum cost chromatic partition and repair analysis problems. We focus on the minimum cost homomorphism problem for locally semicomplete digraphs and quasi-transitive digraphs which are two well-known generalizations of tournaments. Using graph-theoretic characterization results for the two digraph classes, we obtain a full dichotomy classification of the complexity of minimum cost homomorphism problems for both classes.

Original languageEnglish
Pages (from-to)227-232
Number of pages6
JournalAustralasian Journal of Combinatorics
Volume46
Publication statusPublished - Feb 2010
Externally publishedYes

Fingerprint

Homomorphisms
Digraph
Homomorphism
Costs
Dichotomy
Tournament
Repair
Partition
Optimization Problem
Imply
Graph in graph theory
Vertex of a graph

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics

Cite this

Minimum cost homomorphisms to locally semicomplete digraphs and quasi-transitive digraphs. / Gupta, A.; Gutin, G.; Karimi, M.; Kim, E. J.; Rafiey, A.

In: Australasian Journal of Combinatorics, Vol. 46, 02.2010, p. 227-232.

Research output: Contribution to journalArticle

@article{a48b3a83281c45ed98eb97566d3e3722,
title = "Minimum cost homomorphisms to locally semicomplete digraphs and quasi-transitive digraphs",
abstract = "For digraphs G and H, a homomorphism of G to H is a mapping f : V(G)→V(H) such that uv ε A(G) implies f(u)f(v) ε A(H). If, moreover, each vertex u ε V(G) is associated with costs Ci(u), i ε V(H), then the cost of a homomorphism / is ∑uεv(G) cf(u)(u). For each fixed digraph H, the minimum cost homomorphism problem for H, denoted MinHOM(H), can be formulated as follows: Given an input digraph G, together with costs Ci(u), u ε V(G), i ε V(H), decide whether there exists a homomorphism of G to H and, if one exists, to find one of minimum cost. Minimum cost homomorphism problems encompass (or are related to) many well-studied optimization problems such as the minimum cost chromatic partition and repair analysis problems. We focus on the minimum cost homomorphism problem for locally semicomplete digraphs and quasi-transitive digraphs which are two well-known generalizations of tournaments. Using graph-theoretic characterization results for the two digraph classes, we obtain a full dichotomy classification of the complexity of minimum cost homomorphism problems for both classes.",
author = "A. Gupta and G. Gutin and M. Karimi and Kim, {E. J.} and A. Rafiey",
year = "2010",
month = "2",
language = "English",
volume = "46",
pages = "227--232",
journal = "Australasian Journal of Combinatorics",
issn = "1034-4942",
publisher = "University of Queensland Press",

}

TY - JOUR

T1 - Minimum cost homomorphisms to locally semicomplete digraphs and quasi-transitive digraphs

AU - Gupta, A.

AU - Gutin, G.

AU - Karimi, M.

AU - Kim, E. J.

AU - Rafiey, A.

PY - 2010/2

Y1 - 2010/2

N2 - For digraphs G and H, a homomorphism of G to H is a mapping f : V(G)→V(H) such that uv ε A(G) implies f(u)f(v) ε A(H). If, moreover, each vertex u ε V(G) is associated with costs Ci(u), i ε V(H), then the cost of a homomorphism / is ∑uεv(G) cf(u)(u). For each fixed digraph H, the minimum cost homomorphism problem for H, denoted MinHOM(H), can be formulated as follows: Given an input digraph G, together with costs Ci(u), u ε V(G), i ε V(H), decide whether there exists a homomorphism of G to H and, if one exists, to find one of minimum cost. Minimum cost homomorphism problems encompass (or are related to) many well-studied optimization problems such as the minimum cost chromatic partition and repair analysis problems. We focus on the minimum cost homomorphism problem for locally semicomplete digraphs and quasi-transitive digraphs which are two well-known generalizations of tournaments. Using graph-theoretic characterization results for the two digraph classes, we obtain a full dichotomy classification of the complexity of minimum cost homomorphism problems for both classes.

AB - For digraphs G and H, a homomorphism of G to H is a mapping f : V(G)→V(H) such that uv ε A(G) implies f(u)f(v) ε A(H). If, moreover, each vertex u ε V(G) is associated with costs Ci(u), i ε V(H), then the cost of a homomorphism / is ∑uεv(G) cf(u)(u). For each fixed digraph H, the minimum cost homomorphism problem for H, denoted MinHOM(H), can be formulated as follows: Given an input digraph G, together with costs Ci(u), u ε V(G), i ε V(H), decide whether there exists a homomorphism of G to H and, if one exists, to find one of minimum cost. Minimum cost homomorphism problems encompass (or are related to) many well-studied optimization problems such as the minimum cost chromatic partition and repair analysis problems. We focus on the minimum cost homomorphism problem for locally semicomplete digraphs and quasi-transitive digraphs which are two well-known generalizations of tournaments. Using graph-theoretic characterization results for the two digraph classes, we obtain a full dichotomy classification of the complexity of minimum cost homomorphism problems for both classes.

UR - http://www.scopus.com/inward/record.url?scp=77952376222&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77952376222&partnerID=8YFLogxK

M3 - Article

VL - 46

SP - 227

EP - 232

JO - Australasian Journal of Combinatorics

JF - Australasian Journal of Combinatorics

SN - 1034-4942

ER -